MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC NEUROMODULATION ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 3387S-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erosion (1750); Unspecified Infection (1930); Fluid Discharge (2686)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient with a deep brain stimulation implantable pulse generator experienced a wound over the lead on their head.The wound initially healed but subsequently reopened, exposing approximately 0.5 inch of the wire on top of the scalp.A minor infection developed, which was treated with antibiotics and drainage.The patient was referred to a plastic surgeon for further consultation due to concerns about potential complications, such as bowstringing.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the patient reported the cause of the lead erosion was related to a small wound that would open and drain every four-six weeks serous drainage and it was discovered there was a wound over a wire.The neurosurgeon opened the wound and cleaned everything out.The wound was cleaned out, but a small spot opened back up, so the patient went to wound care for three weeks.According to the patient the probe wire was on top of the skin so they saw a plastic surgeon who said they could close the wound, but they felt the wire would probably cause the wound to open again.They mentioned moving the probe or removing the device, but the deep brain stimulation was working well and with the patient being 82 years old they chose to monitor the wound for infection and wait.In the meantime, the patient would cleanse and cover the wound daily and monitor for infection.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21218571
Report Number2182207-2025-00214
Device Sequence Number18339558
Product Code MHY
UDI-Device Identifier00643169313514
UDI-Public00643169313514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2016
Device Model Number3387S-40
Device Catalogue Number3387S-40
Device Lot NumberVA0DYXK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/25/2025
Date Device Manufactured11/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight101 KG